MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752181
Medical Device Problem Codes Obstruction of Flow (2423); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The physician reported that aspiration failure occurred and continued to hear an obstruction sound during cataract surgery with intraocular lens implant and stopped aspirating altogether after intraocular lens insertion, during irrigation/aspiration without healon.The surgery was completed on the same day after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample was not received at the investigating site for this complaint report; visual inspection or functional testing could not be conducted.If a sample is returned at a later date, the investigation will be reopened and the sample will be evaluated.The root cause of the customer's complaint could not be established as a sample has not been received.Without analysis of the sample, it is not possible to isolate the root cause.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.After an investigation of this complaint, it has been determined that no action will be taken at this time as a sample was not returned and no root cause could be established.No adverse trends have been observed associated with the reported product and event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20469723
Report Number1644019-2024-02413
Device Sequence Number7353210
Product Code LRO
UDI-Device Identifier00380657521814
UDI-Public(01)00380657521814(17)251031(11)231110(10)16A11V
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number8065752181
Device Lot Number16A11V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date01/03/2025
Date Device Manufactured11/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM
Patient SexUnknown